Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Jackson, MS

August 21, 202311 counties in Mississippi; 5 parishes in Louisiana

NWS Jackson, MS issued this red flag warning at Aug 21, 2023, 3:01 PM CDT for 11 counties in Mississippi; 5 parishes in Louisiana. It took effect at Aug 22, 2023, 6:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2023, 3:01 PM CDT (20:01 UTC)
In effect from
Aug 22, 2023, 6:00 AM CDT
Expired
Aug 22, 2023, 8:00 PM CDT
In force
14 hr
Issued by
NWS Jackson, MS

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS84 KJAN 212001
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
301 PM CDT Mon Aug 21 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-220415-
/O.NEW.KJAN.FW.W.0002.230822T1100Z-230823T0100Z/
/O.CON.KJAN.FW.W.0001.000000T0000Z-230822T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
301 PM CDT Mon Aug 21 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...
...RED FLAG WARNING IN EFFECT FROM 6 AM TO 8 PM CDT TUESDAY FOR
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 6 AM to 8 PM CDT Tuesday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...East to northeast up to 10 to 15 mph with gusts up to
  15 to 20 mph. 

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
3 follow-up statements
027 
WWUS84 KJAN 220235
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
935 PM CDT Mon Aug 21 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-221100-
/O.CON.KJAN.FW.W.0002.230822T1100Z-230823T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
935 PM CDT Mon Aug 21 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM CDT  
TUESDAY FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...East to northeast up to 10 to 15 mph with gusts up to 
  15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

DC
929 
WWUS84 KJAN 220816
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
316 AM CDT Tue Aug 22 2023


LAZ015-023>026-MSZ053-054-059>064-072>074-221700-
/O.CON.KJAN.FW.W.0002.230822T1100Z-230823T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
316 AM CDT Tue Aug 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...East to northeast up to 10 to 15 mph with gusts up to 
  15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

22
482 
WWUS84 KJAN 222011
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
311 PM CDT Tue Aug 22 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-230415-
/O.NEW.KJAN.FW.W.0003.230823T1400Z-230824T0100Z/
/O.CON.KJAN.FW.W.0002.000000T0000Z-230823T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
311 PM CDT Tue Aug 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY FOR
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Wednesday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...northeast up to 10 to 15 mph with gusts up to 15 to 20 
  mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 21, 12:36 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 21, 12:36 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1236 PM CDT Mon Aug 21 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1017 AM CDT Mon Aug 21 2023

Forecast remains on track with persistent hot and dry conditions.
Satellite imagery shows clear skies throughout the region, leading
to near record breaking temperatures and dry weather for the day.
High temperatures will generally range from upper 90s to lower 100s
with heat indices from 105 to 115 degrees. Excessive Heat Warning
and a Heat Advisory remains in effect for today areas west of I-55
and along/south of I-20. Take precautions if working outdoors and
drink plenty of fluids. Fire danger remains a concern due to the
combination of dry conditions and high temperatures. A Red Flag
Warning remains in effect until 8 PM for our southern fire zones
where open burning is discouraged and multiple burn bans are in
place. /SW/

&&

.DISCUSSION...
Issued at 422 AM CDT Mon Aug 21 2023

Today and Tonight: The forecast remains one of persistent with near
record heat and dry weather. Early morning water vapor imagery/RAP
analysis showed the circulation around a large 601dam high centered
over the central Plains. This high has again strengthened since last
night and drifted slightly to the east. The high will continue
drifting east through tonight and become centered over the mid
Mississippi river valley by Tuesday morning. Also noted on satellite
imagery was the circulation around an easterly wave over the central
Gulf nearly south of the Mississippi coast. This feature is progged
to continue tracking west and develop into a tropical system over
the western Gulf. A few models try to move convection associated
with this easterly wave into our southern most zones this afternoon.
Model consensus remains dry for our CWA as the ridging surface and
aloft remain dominant. With near full insolation again today of our
warm airmass afternoon highs will top out near daily records in the
lower 100s over all except our northeast. These hot temperatures
along with high humidity will lead to peak heat index values between
105F and 114F over much of our CWA. An Excessive Heat Warning was
expanded in the west and is now in effect through Tuesday while a
Heat Advisory for the remaining CWA is now in effect through Tuesday
as well. With continued dry fuels leading to KBDIs greater than 700
and hot temperatures again today, fire danger will remain a concern
and numerous burn bands remain in effect across our CWA. Due to the
potential for slightly higher wind this afternoon, a Red Flag
Warning is in effect for our southern fire districts where open
burning is discouraged today in addition to multiple burn bans in
place. /22/

Tuesday through Friday: Record heat and mainly dry conditions will
persist through the remainder of the week. An exceptionally strong
mid/upper ridge centered over the Missouri Valley will remain
anchored over the center portion of the CONUS during the middle of
the week, bringing 200mb, 500mb, and 700mb heights up into the upper
99.5th percentile to all time record of model climatology. This is
translating into forecast 700mb, 850mb, and 1000mb temps within the
same top of the chart percentiles. This pattern will result in
surface temperatures in the triple digits across most of the area
Tuesday and areawide Wednesday through Friday, with a good
possibility of all-time record highs at multiple sites on Wednesday
and/or Thursday. We are explicitly forecasting either ties of or new
all time record high temps at Jackson, Hattiesburg, Vicksburg, and
Natchez during this time frame. In the warmest areas, more efficient
daytime mixing will contribute to higher temps at peak heating.
Meanwhile in other areas, especially north of I-20, dewpoints may
hold in the mid 70s resulting in greater heat index concerns.
Regardless, whether it is extreme temps or extreme heat indices in
your location, the resulting heat stress will be in dangerous
territory, and heat advisories and warnings will eventually be
needed for all of the upcoming week.

The ridge will cap most diurnal convective development especially
through midweek as it deflects upper disturbances around our region.
Isolated showers and storms cannot be ruled out later in the week,
mainly south of I-20, but mostly these will be few and far between.
With ground conditions remaining very dry, continued extreme heat,
and occasional wind gusts in daytime mixing, ongoing fire danger
concerns will continue through this upcoming week.

This weekend: But alas, signs of...some...relief are on the horizon.
Late week into this weekend, the upper ridge will retrograde
westward, centering over the Southern Plains by Saturday. This will
provide a window of opportunity for an upper trough to slip through
the Midwest toward the Atlantic coast, dragging a weak front down
into the Deep South. Ahead of the front, Saturday still looks to be
a very hot day. But by Sunday a less hot, drier, and more
comfortable airmass may begin to reach areas north of I-20. That's
the good news. The bad news is, with the front moving into an
already somewhat dry airmass, rain chances currently aren't looking
that great in most areas. South/east MS and south LA may have the
best shot at any isolated to scattered convection associated with
this front. /DL/

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Mon Aug 21 2023

VFR conditions will prevail through the TAF period. Winds will
be light generally out of the northeast under 10 kts. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77 102  78 106 /   0   0   0   0
Meridian      75 101  77 104 /   0   0   0   0
Vicksburg     77 101  78 104 /   0   0   0   0
Hattiesburg   75 102  77 106 /   0  10   0  10
Natchez       75 101  77 104 /   0  10   0  10
Greenville    76  99  77 101 /   0   0   0   0
Greenwood     77 101  77 104 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT Tuesday for MSZ018-019-025>039-
     042>046-048>052-054>058-062>066-072>074.

     Excessive Heat Warning until 8 PM CDT Tuesday for MSZ040-041-047-
     053-059>061.

     Red Flag Warning until 8 PM CDT this evening for MSZ053-054-
     059>064-072>074.

LA...Excessive Heat Warning until 8 PM CDT Tuesday for LAZ007>009-015-
     016-023>026.

     Red Flag Warning until 8 PM CDT this evening for LAZ015-023>026.

AR...Heat Advisory until 8 PM CDT Tuesday for ARZ074-075.

&&

22/DL/SW
Hazardous weather outlook, Aug 21, 3:53 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
353 AM CDT Mon Aug 21 2023

ARZ074-075-MSZ018-019-025-034-035-220900-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
353 AM CDT Mon Aug 21 2023

This hazardous weather outlook is for portions of southeast
Arkansas and northwest Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

Dangerous heat expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat will become increasingly prevalent later this week
with high temperatures surpassing 100 degrees across most of the
area and all time record highs in jeopardy. Heat index values as
high as 110 to 120 degrees are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ026>033-036>039-045-046-220900-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Neshoba-Kemper-
353 AM CDT Mon Aug 21 2023

This hazardous weather outlook is for northeastern portions of
central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Elevated heat stress is expected with peak heat index values
ranging from 105 to 110 degrees. Heat exhaustion increasingly
possible with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat will become increasingly prevalent later this week
with high temperatures surpassing 100 degrees across most of the
area and all time record highs in jeopardy. Heat index values as
high as 110 to 120 degrees are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ007>009-016-MSZ040>042-047>049-055-065-220900-
Morehouse-West Carroll-East Carroll-Madison LA-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Rankin-Simpson-Covington-
353 AM CDT Mon Aug 21 2023

This hazardous weather outlook is for portions of northeast
Louisiana and central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Dangerous heat expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Extra caution is advised with open burning due to a combination
of dry conditions, low humidity, and occasionally gusty wind.
Please heed any local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat will become increasingly prevalent later this week
with high temperatures surpassing 100 degrees across most of the
area and all time record highs in jeopardy. Heat index values as
high as 110 to 120 degrees are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ015-023>026-MSZ053-054-059>064-072>074-220900-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
353 AM CDT Mon Aug 21 2023

This hazardous weather outlook is for portions of northeast
Louisiana and central and south Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Dangerous heat expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat will become increasingly prevalent later this week
with high temperatures surpassing 100 degrees across most of the
area and all time record highs in jeopardy. Heat index values as
high as 110 to 120 degrees are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ043-044-050>052-056>058-066-220900-
Madison MS-Leake-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Jones-
353 AM CDT Mon Aug 21 2023

This hazardous weather outlook is for portions of central and
east central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Elevated heat stress is expected with peak heat index values
ranging from 105 to 110 degrees. Heat exhaustion increasingly
possible with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Extra caution is advised with open burning due to a combination
of dry conditions, low humidity, and occasionally gusty wind.
Please heed any local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerous heat will become increasingly prevalent later this week
with high temperatures surpassing 100 degrees across most of the
area and all time record highs in jeopardy. Heat index values as
high as 110 to 120 degrees are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

DL

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.